Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 34, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at May 31, 2014, 3:29 PM EDT. It took effect at Jun 1, 2014, 10:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2014, 3:29 PM EDT (19:29 UTC)
- In effect from
- Jun 1, 2014, 10:00 AM EDT
- Expired
- Jun 2, 2014, 10:09 PM EDT
- In force
- 36 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
165 WHUS72 KMLB 311929 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 329 PM EDT SAT MAY 31 2014 AMZ550-552-570-572-010830- /O.NEW.KMLB.SC.Y.0034.140601T1400Z-140602T0900Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 329 PM EDT SAT MAY 31 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 5 AM EDT MONDAY. * WINDS AND SEAS...EAST WINDS WILL INCREASE NEAR 20 KNOTS DURING SUNDAY. SEAS WILL BUILD TO 7 FEET LATE SUNDAY INTO SUNDAY NIGHT OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
101 WHUS72 KMLB 010820 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 420 AM EDT SUN JUN 1 2014 AMZ555-575-020830- /O.EXB.KMLB.SC.Y.0034.140602T0000Z-140603T0200Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 420 AM EDT SUN JUN 1 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 PM EDT MONDAY. * WINDS AND SEAS...EAST WINDS WILL INCREASE NEAR 20 KNOTS THIS EVENING...BUILDING SEAS UP TO 7 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-570-572-020830- /O.EXT.KMLB.SC.Y.0034.140601T1400Z-140603T0200Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 420 AM EDT SUN JUN 1 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT MONDAY... * WINDS AND SEAS...EAST WINDS WILL INCREASE NEAR 20 KNOTS LATE THIS MORNING...BUILDING SEAS UP TO 7 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
101 WHUS72 KMLB 020814 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 414 AM EDT MON JUN 2 2014 AMZ550-552-555-570-572-575-030200- /O.CON.KMLB.SC.Y.0034.000000T0000Z-140603T0200Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 414 AM EDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...EAST WINDS WILL REMAIN NEAR 20 KNOTS THROUGH THIS AFTERNOON WITH SEAS UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
152 WHUS72 KMLB 021956 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 356 PM EDT MON JUN 2 2014 AMZ555-570-572-575-030400- /O.EXT.KMLB.SC.Y.0034.000000T0000Z-140603T1400Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 356 PM EDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT TUESDAY... * WINDS AND SEAS...EAST WINDS WILL REMAIN NEAR 20 KNOTS THROUGH THIS AFTERNOON WITH SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-030200- /O.CON.KMLB.SC.Y.0034.000000T0000Z-140603T0200Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- 356 PM EDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...EAST WINDS WILL REMAIN NEAR 20 KNOTS THROUGH THIS AFTERNOON WITH SEAS UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
025 WHUS72 KMLB 030209 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1009 PM EDT MON JUN 2 2014 AMZ570-572-575-031400- /O.CAN.KMLB.SC.Y.0034.000000T0000Z-140603T1400Z/ /O.NEW.KMLB.SW.Y.0006.140603T0209Z-140603T1400Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1009 PM EDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 10 AM EDT TUESDAY. * SEAS...EASTERLY WINDS AROUND 15 KNOTS WILL DECREASE TO 10 TO 15 KNOTS LATE TONIGHT WITH SEAS REMAINING UP TO 5 TO 7 FEET OFFSHORE THROUGH EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVE HEIGHTS OF 5 TO 7 FEET OR GREATER ARE EXPECTED WITH WINDS LESS THAN 20 KNOTS. && $$ AMZ555-030315- /O.CAN.KMLB.SC.Y.0034.000000T0000Z-140603T1400Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- 1009 PM EDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL CRAFT ADVISORY. HOWEVER SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION TONIGHT FOR EAST WINDS UP TO 15 KNOTS AND SEAS 5 TO 6 FEET. $$ AMZ550-552-030315- /O.EXP.KMLB.SC.Y.0034.000000T0000Z-140603T0200Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- 1009 PM EDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... HOWEVER SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION TONIGHT...SOUTH OF THE VOLUSIA-BREVARD COUNTY LINE FOR EAST WINDS UP TO 15 KNOTS AND SEAS 4 TO 6 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 31, 10:50 AM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 31, 10:50 AM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1050 AM EDT SAT MAY 31 2014 .DISCUSSION... MORNING CAPE SOUNDING SHOWS VERY MOIST ATMOSPHERE WITH 1.94" PRECIP WATER (WHICH SHOULD DROP SLIGHTLY WITH DAYTIME MIXING). FLOW IS LIGHT S/SE WITH NO DISCERNIBLE STEERING FLOW...VERY LIGHT WINDS ALOFT. SO NOT SURPRISINGLY THE EAST COAST SEA BREEZE HAS DEVELOPED AND QUICKLY BECAME ACTIVE WITH SHOWERS AND NOW STORMS INITIALLY FOCUSED ON NORTH BREVARD AND COASTAL VOLUSIA FOR A CHANGE. SIMILAR TO PREVIOUS DAYS...OUTFLOW FROM ONGOING AND DEVELOPING CONVECTION WILL PUSH THE SEA BREEZE STEADILY INLAND WITH SCATTERED LIGHTNING STORMS INCREASING IN COVERAGE OVER THE INTERIOR. WILL CONTINUE WITH 50 POPS. THE PRIMARY THREATS WILL BE LIGHTNING STRIKES AND HEAVY RAIN GIVEN THE NON EXISTENT STEERING FLOW. STORM MOTION WILL BE DRIVEN LARGELY BY PROPAGATION TOWARD THE WEST. && .AVIATION... SCATTERED SHRA/TSRA WILL PUSH INLAND FROM THE EAST COAST WITH THE EAST COAST SEA BREEZE. MID TO LATE AFTN TEMPO GROUPS FOR THE INTERIOR TERMINALS LOOKS GOOD WITH CONVECTION PUSHING WEST OF LEE BY 22Z-24Z. ATLC SHOWERS MAY AFFECT SOME COASTAL TERMINALS AFTER 04Z. && .MARINE... TODAY-TONIGHT...NO SIGNIFICANT CHANGES TO CURRENT COASTAL WATERS FORECAST. EAST TO SOUTHEAST WIND FLOW WILL CONTINUE AROUND 10 KNOTS AND SEAS 2 TO 3 FT. EAST WINDS EXPECTED TO INCREASE LATE TONIGHT 10-15 KNOTS OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 74 84 72 / 50 20 30 10 MCO 90 72 89 71 / 50 20 50 10 MLB 87 76 85 76 / 50 20 30 10 VRB 87 75 86 75 / 50 20 30 10 LEE 90 72 88 71 / 50 20 50 10 SFB 91 73 90 71 / 50 20 50 10 ORL 90 74 89 73 / 50 20 50 10 FPR 87 75 85 75 / 50 20 30 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && KELLY/BRAGAW
Hazardous weather outlook, May 31, 11:11 AM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1111 AM EDT SAT MAY 31 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-010315- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1111 AM EDT SAT MAY 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE EAST COAST SEA BREEZE FORMED ALONG THE I-95 CORRIDOR BY LATE MORNING. AN UNSTABLE AIRMASS OVER CENTRAL FLORIDA WILL ALLOW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO FORM ALONG AND AHEAD OF THE BOUNDARY AS IT PUSHES INLAND THROUGH THE AFTERNOON. SHOWER AND STORM COVERAGE WILL INCREASE WEST OF I-95 AS DAYTIME HEATING FURTHER DESTABILIZES THE AIRMASS AND THE SEA BREEZE INTERACTS WITH OTHER LOCAL WIND BOUNDARIES. THE PRIMARY WEATHER HAZARDS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES...WIND GUSTS AROUND TO 40 MPH...AND LOCAL HEAVY RAIN. STORM MOTION WILL BE NORTH TO NORTHWEST AT 5 TO 10 MPH. .FLOOD IMPACT... SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL HEAVY RAIN AHEAD OF THE EAST COAST SEA BREEZE. RAIN WILL BE HEAVIEST ALONG AND WEST OF THE FLORIDA TURNPIKE LATE THIS AFTERNOON AS THE EAST COAST BREEZE BEGINS TO INTERACT WITH THE WEST COAST BREEZE. RAINFALL BETWEEN ONE AND TWO INCHES WILL BE COMMON WITH LOCAL AMOUNTS OVER THREE INCHES. LOW LYING AND POOR DRAINAGE AREAS WILL BE PRONE TO FLOODING...ESPECIALLY WEST OF ORLANDO. .RIP CURRENT IMPACT... A LOW TO MODERATE RIP CURRENT HAZARD WILL EXIST ALONG THE BEACHES OF EAST CENTRAL FLORIDA. THE THREAT WILL PEAK BETWEEN 2:00 PM AND 8:00 PM DUE TO TIDAL EFFECTS...AND WILL BE ENHANCED BY A STRONG ASTRONOMICAL TIDE. CHECK WITH BEACH PATROL FOR LOCAL CONDITIONS AND NEVER ENTER THE WATER ALONE. .MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORM WIND GUSTS OVER 35 MPH WILL BE POSSIBLE OVER THE INTERIOR LAKES THIS AFTERNOON AND EARLY THIS EVENING. THESE GUSTS WILL BE CAPABLE OF SWAMPING OR DISABLING SMALL CRAFT. FREQUENT CLOUD-TO-WATER LIGHTING WILL OCCUR IN THE STRONGER STORMS... ESPECIALLY WEST OF A LINE FROM LAKE GEORGE TO LAKE OKEECHOBEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED AFTERNOON LIGHTNING STORMS WILL OCCUR EACH DAY THROUGH THE WEEKEND...MAINLY AWAY FROM THE COAST AND OVER THE INTERIOR. A LONG PERIOD EASTERLY SWELL WILL KEEP AN ELEVATED RISK OF RIP CURRENTS AT THE BEACHES THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.